Second-Degree Atrioventricular Block Following Acute Pregabalin Intoxication: A Case Report

Read full text
Authors: Kais Regaieg, Sabrina Chaouch, Ilef Alila, Myriam Kallel, Bruno Pagis
Cited by: 1
References: 10

Abstract

Pregabalin is widely prescribed for neuropathic pain and anxiety disorders and is generally considered to have a favorable cardiovascular safety profile. However, rare cardiac conduction disturbances have been reported, mainly in overdose settings. We report the case of a 29-year-old woman admitted to the intensive care unit for toxic coma secondary to acute pregabalin intoxication, complicated by a second-degree atrioventricular block with 2:1 conduction. The patient required mechanical ventilation and transient chronotropic support with isoproterenol. Cardiac investigations were unremarkable. The clinical course was rapidly favorable after supportive management and drug discontinuation. This case highlights a rare but potentially serious cardiac adverse effect of pregabalin intoxication and emphasizes the importance of electrocardiographic monitoring.

Fields of Study & Subjects

Poisoning and overdose treatments Pain Mechanisms and Treatments Anesthesia and Pain Management

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e101010–e101010
Publication date
7 January 2026
Language
EN